Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dark Spots on Legs
Aug 16, 2000

Dear Doctor:

I was diagnosed with AIDS September, 1999. I had multiple problems at that time including KS on my right leg and groin area. I was started on medication, my T Cell has risen to 250 and my viral load is undetectable. For the large KS lesion I was given Panretin gel which worked and the others went away by themselves. Within the past 6 months the spot where my KS was on my right leg has turned a dark brown/purple color and there have been other spots like these that have appeared on my legs. My Doctor sent me to a Dermatologist who took biopsies and they were negative for KS and I was told to not worry about it. I just would like to know what they are and if there is any way to get rid of them? I am so embarrassed, especially living in FL where you want to wear shorts in the heat.

Response from Dr. Young

The negative biopsy is very reassuring for KS, however, occasionally with the institution of potent antiviral therapy, the immune system recognizes other skin lesions, and some may have been small KS lesions. This immune reaction can cause a similar appearance, though the cancer itself is gone. I would think that ongoing follow-up for the lesions with the dermatologist or your doctor would be prudent.

Benjamin Young, M.D., Ph.D.



Previous
Sustiva in patients w/ pre-existing psychiatric disease
Next
NAUSEA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement